MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO 2.5/40; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO 2.5/40; CORONARY DRUG-ELUTING STENT
Model Number 391239
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Combination product: yes.
 
Event or Problem Description
An orsiro drug-eluting stent system was selected for treatment.While removing the stent protector, the stent was attached to the protector and was pulled out with it.Another stent was used.
 
Additional Manufacturer Narrative
Combination product: yes.Only the stent was returned for investigation and subjected to a technical analysis.The product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.In the as-returned state the stent was located on the transportation wire inside the stent protector.The stent is slightly deformed at its proximal end, i.E.It is pinched and few struts are bent.At the proximal end of the stent and the stent protector dried contrast medium residue was found.The delivery system was not available for analysis.Review of the product release documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.As a part of final inspection every stent system undergoes visual inspection to ensure correct embedding and homogeneous crimping of the stent.Further, the stent outer diameter is verified to 100 percent and the stent retention force of a defined amount of samples is tested from every lot.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause was determined.The root cause for the complaint event is most likely related to the handling during the preparations for the intervention.It should be noted that the ifu instructs the user to pull at the very distal end of the stent protector to avoid dislocation of the stent.

Brand Name
ORSIRO 2.5/40
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key12127112
Report Number1028232-2021-03825
Device Sequence Number3428126
Product Code NIQ
UDI-Device Identifier07640130439429
UDI-Public07640130439429
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2021
Device Model Number391239
Device Catalogue NumberSEE MODEL NO.
Device Lot Number06195514
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2021
Initial Date Received by Manufacturer 07/06/2021
Supplement Date Received by Manufacturer08/19/2021
Initial Report FDA Received Date07/07/2021
Supplement Report FDA Received Date08/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1